Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

171 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can anxiety be managed while on Wellbutrin and Zyprexa?

I am currently taking 300 mg wellbutrin and 5 mg of zyprexa. I am experiencing extreme anxiety. Is there something that I can take for anxiety as needed that will not interfere or interact badly with these 2 drugs. My psychiatrist is telling me I need to be on a dose of a mood stabilzer (the zyprexa) + an anti-depressant.
Sat, 21 Jul 2018
Report Abuse
Psychiatrist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

In the beginning of treatment to control your anxiety you can be started on a short acting benzodiazepines, like Lorazepam. As benzodiazepines are dependency causing drug, they are not prescribed for long time and need to be taken on as per need basis in the beginning of treatment. Yes, continue with Zyprexa and Wellbutrin, they will help in stabilizing your mood as well as in anxiety over long run.

Best wishes.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my wife is on 20mg zyprexa she has been prescribed 2.5 mg of liquid morphine 3 x a day plus 2.5 mg of lorazapine after serious respiratory problems. she has been on oxygen 24-7 for 2 years at 2 liters on concentrator but suddenly required 20 when admitted to hospital. she is now on home care hospice at 5 liters of oxygen plus the morphine and lorazapine which the hospice doctor prescribed. she is very confused and anxious with the morphine & lorazapine. should they be discontinued or should the zyprexa be increased? YYYY@YYYY

doctor1 MD

my doctor prescribed me zyprexa an zanax I take zanax a lot times at night for anxiety or panic attacks ,I haven t started taking the zyprexa yet an im kinda scared to from reading about side effects but I was wonder how to take zyprexa do I take it at night with zanx ? because I work in construction on roof tops an up down ladders using tools an I don t like taking pills just don t know how to beat this anxiety an

doctor1 MD

50 F 5 8 , hmmm have had my uterus (kept my ovaries)removed in 2000 and my neck fused then also. The rest tonsils 79, appendix 73. Had knees mashed b/t truck and car...knee caps dislocate now and ankles jam. Have narly knots in back and a lot of joint pain. Hmm have also been diagnosed with GAD and treated successfully a few times. Went to fam doc over this and this is where this nightmarish trip began...first i was put on Cylexia was suppose to be 20 and my drug store screwed that up...put me on 40 instead....so when i went back to dock and he read off what I was suspose to be on I was oh no...i have been on 40s....and having an extremely hard time sleeping and was totally reved up also was on xanax...that I only used to try and sleep....well he said THAT ISN T WORKING THEN so he dropped me to 20 of prozac and lorazepam gosh discovered how being really depressed felt...so at 6 wks went back and expressed again how depressed I felt and still couldn t sleep...so he looked at me and said....you came in for anxiety right? I said right.......so he jerked me off the prozac and put me on klonipin.......this was fri i was actually feeling pretty good by sun........at least compared to how i had felt.......then on mon I got a call from the clinic and they could get me worked in too come on............. sigh........threw out the klonipin and she put me on wellbutrin....then prozac....then trazadone.....then buspar..........and the whole time i have been being treated in a pain clinic....and they had me on hydrocodone and neurontin....which the day after thanksgiving....it took me 20 minutes to get out of bed I had no balance...I could barely walk and couldn t carry on any kind of conversation with anyone..........and when letting the dogs out managed to put my head into the wall and put a dent into it........I couldn t drive I simply couldn t think........it was horrible.........I found out it was the neurontin and tappered down and quit it in a matter of 2 wks...still feel like I am regaining ground from that.....of course this smorgasbord of chemistry I am on might be part of my problem too. The mental health clinic here Adanta apparently doesn t want to treat me...they just keep telling me it is going to be very expensive and would take at least 2 months to get in to even see a councilor.......though I did my screening with the councilor he wanted to see me the next day....well they refused to let me see him because they couldn t get hold of my insurance company. I have fought with them all last wk and feel like it is the front desk that is my problem....Adanta is the government run service here....I live in a very small town that is actually not close to anything...I have been driving over an hr to the clinic that is private. Now back to my problem the person who is doing my meds....is almost impossible for me to get hold of when I am having problems....I guess I can say...I have actually never been successful at getting hold of her......the last time I went in to see her........she told me with all the different scripts she had given me..........I needed to just go home and figure out what works....and if I can t she will treat me for being bipolar at the end of june. Sigh I went in for anixety have been told I have severe major depression....and nothing that has been done has made me feel better only miserable and actually depressed....sigh I am presently unemployed right now....and in a jam trying to get my unemployment, my head is so messed up from these drugs at this point I am not even sure I could get a job...I really need some help here if there is anyway possible.